Hierarchical Morse-Smale complexes for piecewise linear 2-manifolds

Published

Journal Article

We present algorithms for constructing a hierarchy of increasingly coarse Morse-Smale complexes that decompose a piecewise linear 2-manifold. While these complexes are defined only in the smooth category, we extend the construction to the piecewise linear category by ensuring structural integrity and simulating differentiability. We then simplify Morse-Smale complexes by canceling pairs of critical points in order of increasing persistence.

Full Text

Duke Authors

Cited Authors

  • Edelsbrunner, H; Harer, J; Zomorodian, A

Published Date

  • January 1, 2003

Published In

Volume / Issue

  • 30 / 1

Start / End Page

  • 87 - 107

International Standard Serial Number (ISSN)

  • 0179-5376

Digital Object Identifier (DOI)

  • 10.1007/s00454-003-2926-5

Citation Source

  • Scopus